Changed from combined pill to progestrogen only, and having break through bleeding straight away!

Patient

Q: I was on the combined pill (microgynon) for around 3 years but just over a week ago I went to the doctor and changed to the progestrogen only pill. I started taking this new pill the day after my period had finished. So i had taken 3 weeks worth of microgynon then had a week break in which I had my period and then started taking the progestrogen only pill the next day. Most of this week I've had a tiny bit of bleeding each day. However it doesnt look like bright red period blood its a darker shade. Is this because my body was used to getting oestrogen for so long and now it isnt its like a withdrawal bleed and will this stop when my body is used to the new pill?

Symptoms:  break through bleeding
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews